Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 122, NWS Tulsa, OK

June 20, 2014LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 20, 2014, 3:30 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 3:30 PM CDT (20:30 UTC)
Expired
Jun 20, 2014, 4:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS54 KTSA 202030
SVRTSA
ARC131-OKC079-202100-
/O.NEW.KTSA.SV.W.0122.140620T2030Z-140620T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  EAST CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 400 PM CDT

* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  POTEAU...AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3494 9438 3494 9439 3497 9459 3511 9458
      3511 9437
TIME...MOT...LOC 2030Z 267DEG 10KT 3503 9451

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
761 
WWUS54 KTSA 202038
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI JUN 20 2014

ARC131-OKC079-202100-
/O.CON.KTSA.SV.W.0122.000000T0000Z-140620T2100Z/
SEBASTIAN AR-LE FLORE OK-
338 PM CDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LE FLORE AND SOUTHWESTERN SEBASTIAN COUNTIES UNTIL 400 PM CDT...

AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HARTFORD...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HARTFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3497 9455 3510 9455 3511 9437 3494 9438
      3494 9439
TIME...MOT...LOC 2038Z 267DEG 10KT 3502 9448

HAIL...0.75IN
WIND...60MPH

$$
627 
WWUS54 KTSA 202045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT FRI JUN 20 2014

ARC131-OKC079-202056-
/O.CAN.KTSA.SV.W.0122.000000T0000Z-140620T2100Z/
SEBASTIAN AR-LE FLORE OK-
345 PM CDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE AND
SOUTHWESTERN SEBASTIAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3497 9455 3510 9455 3511 9437 3494 9438
      3494 9439
TIME...MOT...LOC 2046Z 267DEG 10KT 3502 9445

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:32 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 20, 12:32 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1232 PM CDT FRI JUN 20 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS STARTING TO DEVELOP OVER EAST CENTRAL OKLAHOMA AND
WEST CENTRAL ARKANSAS. BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL
BE IN THE FSM AREA AND A TEMPO GROUP HAS BEEN ADDED THROUGH 21Z.
OTHERWISE...VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 1043 AM CDT FRI JUN 20 2014/

..UPDATE...

DISCUSSION...
WEAK MCV FROM OVERNIGHT CONVECTION...CURRENTLY LOCATED SOUTH OF
STILLWATER...WILL CONTINUE DRIFTING NORTH THIS AFTERNOON. ENHANCED
MID CLOUDS IN ASSOCIATION WITH FEATURE WILL LINGER OVER NORTHEAST
OKLAHOMA INTO THE AFTERNOON HOURS. FURTHER SOUTH...ADDITIONAL
SURFACE HEATING WILL ALLOW SCATTERED SHOWERS/THUNDERSTORMS TO
DEVELOP ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON. THIS ACTIVITY
SHOULD SPREAD INTO PARTS OF NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS
BEFORE WEAKENING BY EARLY EVENING. GIVEN LATEST TRENDS...MODESTLY
INCREASED POPS FOR THIS AFTERNOON. REST OF FORECAST REMAINS ON
TRACK WITH NO OTHER SIGNIFICANT CHANGES AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Jun 20, 12:43 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT FRI JUN 20 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CDT FRI JUN 20 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
AN UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN OVER THE AREA THIS
AFTERNOON...RESULTING IN SCATTERED THUNDERSTORM DEVELOPMENT. A FEW
STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS BEING THE
MAIN THREATS. ANY ACTIVITY WILL LIKELY DIMINISH EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE TO VARYING DEGREES FOR THE NEXT
SEVERAL DAYS. THUNDERSTORMS ARE EXPECTED TO BE MORE ISOLATED OVER
THE WEEKEND AS A WEAK UPPER LEVEL RIDGE IS OVER THE AREA. CHANCES
WILL INCREASE EARLY NEXT WEEK AS ANOTHER WEAK COLD FRONT
APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 20, 1:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT FRI JUN 20 2014

ARZ029-OKZ076-201915-
LE FLORE OK-SEBASTIAN AR-
146 PM CDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     WESTERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 146 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CAMERON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CAMERON...ROCK ISLAND...HARTFORD...
HACKETT...ARKOLA...MIDLAND...JENSON AND EXCELSIOR.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 45 MPH.

LAT...LON 3522 9428 3502 9428 3502 9459 3520 9457
TIME...MOT...LOC 1846Z 276DEG 9KT 3510 9447
Special weather statement, Jun 20, 2:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT FRI JUN 20 2014

OKZ074-201930-
HASKELL OK-
201 PM CDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL HASKELL

AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEQUIRE...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN AND LEQUIRE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3522 9526 3525 9493 3516 9492 3506 9493
      3505 9506 3506 9521
TIME...MOT...LOC 1902Z 263DEG 11KT 3510 9512
Special weather statement, Jun 20, 2:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT FRI JUN 20 2014

OKZ076-202030-
LE FLORE OK-
256 PM CDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
POTEAU...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...POTEAU...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...BOKOSHE...ROCK ISLAND...POCOLA...LAKE WISTER STATE
PARK AND HEAVENER RUNESTONE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3493 9477 3523 9479 3524 9445 3507 9444
      3488 9444
TIME...MOT...LOC 1957Z 257DEG 8KT 3506 9467

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:01 PM CDTSpecial Weather StatementTSAHaskell29 min
Jun 20, 2:56 PM CDTSpecial Weather StatementTSALeFlore34 min
Jun 20, 1:46 PM CDTSpecial Weather StatementTSASebastian29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.